Indiana, 2015Tornado and Flash Flooding in Indiana, May 30, 2015
May 30, 2015 · NWS IND · 14 events in 7 counties and zones
Waves of showers and thunderstorms developed across central Indiana ahead of an approaching cold front during the afternoon and evening of May 30th. The storms brought heavy rain, damaging winds, and one tornado to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $167,000
- Crop damage
- $11,000
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Waves of showers and thunderstorms developed across central Indiana ahead of an approaching cold front during the afternoon and evening of May 30th. The storms brought heavy rain, damaging winds, and one tornado to the area. Some areas of central Indiana received over 4 inches of rain, which caused some flash flooding. Most of the heavy rain and flooding occurred across areas northeast of Indianapolis. The storms also brought damaging winds, which brought down some trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 30, 11:50 AM EST, 31 minutes earlier.
Area forecast discussion, May 30, 11:50 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EDT SAT MAY 30 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 217 AM EDT SAT MAY 30 2015
AN UPPER LEVEL WEATHER DISTURBANCE ARRIVING FROM THE SOUTHERN
PLAINS ALONG WITH A COLD FRONT PUSHING THROUGH THE OHIO VALLEY
WILL RESULT IN CHANCES FOR RAIN SHOWERS AND THUNDERSTORMS
TODAY...PARTICULARLY THIS AFTERNOON AND TONIGHT.
A FEW SHOWERS WILL LINGER ON SUNDAY MORNING AS THE LOW DEPARTS TO
THE EAST. BY SUNDAY AFTERNOON...COOLER NORTHERLY FLOW ASSOCIATED
WITH HIGH PRESSURE IN THE WAKE OF THE LOW WILL BRING A RETURN OF
DRY WEATHER...BUT COOLER TEMPERATURES.
HIGH PRESSURE IS THEN SET TO REMAIN ACROSS THE AREA THROUGH THE
MIDDLE OF NEXT WEEK...BRINGING DRY AND COOLER WEATHER.
&&
.NEAR TERM /TODAY/...
ISSUED AT 1015 AM EDT SAT MAY 30 2015
UPDATED THE HWO AND WEATHER STORY FOR THE SPC DAY1 SLIGHT RISK AND
WPC DAY1 EXCESSIVE RAINFALL GRAPHIC. FLASH FLOOD GUIDANCE IS IN
EXCESS OF 3 INCHES OVER NORTHWESTERN PARTS OF CENTRAL
INDIANA...WHERE THE MOST RAINFALL IS EXPECTED. THUS...DO NOT EXPECT
WIDESPREAD FLOODING...AND THUS DO NOT FEEL LIKE A FLOOD WATCH IS
NEEDED AT THIS TIME.
PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 217 AM EDT SAT MAY 30 2015
SURFACE ANALYSIS EARLY THIS MORNING SHOWS A BROAD TROUGH OF LOW
PRESSURE STRETCHING FROM THE GREAT LAKES...ACROSS ILLINOIS TO THE
SOUTHERN PLAINS. WARM AND MOIST SOUTHERLY FLOW REMAINED IN PLACE
ACROSS CENTRAL INDIANA AHEAD OF THE TROUGH. DEW POINTS WERE
HOLDING IN THE MOIST MIDDLE 60S. WATER VAPOR IMAGERY SHOWED A
SHORT WAVE ACROSS MISSOURI AND ARKANSAS PUSHING NORTHEAST. RADAR
SHOWS SOME SCT CONVECTION ACROSS ILLINOIS AND MISSOURI...ALBEIT IT
WAS ONLY GARDEN VARIETY SHOWERS AND STORMS.
MAIN FORECAST CHALLENGE TODAY WILL BE POPS. FORECAST SOUNDINGS AND
TIME HEIGHTS SHOW DEEP SATURATION ARRIVING BY LATE AFTERNOON. GFS
AND NAM SHOW STRONG FORCING ARRIVING FROM THE SOUTHWEST ALOFT
AFTER 18Z...TIMING WELL WITH DAYTIME HEATING. FORECAST SOUNDINGS
SHOWING AROUND 100 J/KG OF CAPE THIS AFTERNOON WITH PRECIPITABLE
WATER OVER 1.75 INCHES. LOWER LEVEL Q VECTORS SHOW BEST
CONVERGENCE ACROSS CENTRAL AND NORTHERN INDIANA...MAINLY LATE IN
THE DAY AND EARLY THIS EVENING. GIVEN ALL OF THE AVAILABLE
FORCING AND MOISTURE...WILL TREND POPS AT OR ABOVE MAVMOS IN MOST
CASES. AS THE BEST FORCING FAILS TO ARRIVE UNTIL THE
AFTERNOON...WILL TRY AND RAMP UP POPS AS THE DAY PROGRESSES...WITH
THE MOST DRY HOURS ACROSS THE EASTERN PARTS OF THE FORECAST AREA.
AS FOR TEMPS...WILL ONCE AGAIN TREND TOWARD
PERSISTENCE...ESPECIALLY IN THE EAST WHERE PRECIPITATION SHOULD
HOLD OFF THE LONGEST.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 217 AM EDT SAT MAY 30 2015
WET WEATHER LOOKS IN STORE FOR TONIGHT AS THE PREVIOUSLY
MENTIONED UPPER SHORT WAVE WILL BE PUSHING ACROSS INDIANA
OVERNIGHT. GFS AND NAM ALSO SUGGEST THE SURFACE LOW WILL TRACK
ACROSS CENTRAL INDIANA...A BIT FARTHER NORTH THAN PREVIOUS
RUNS...WHICH MAY RESULT IN THE HEAVIER AMOUNTS OF RAIN BEING
FOCUSED ACROSS THE NORTHERN PARTS OF CENTRAL INDIANA. STILL ALL
AREA SHOULD GET SOME PRECIP THIS EVENING AS THIS SYSTEM PASSES.
VERY GOOD LOWER LEVEL CONVERGENCE REMAINS ACROSS THE AREA AS THIS
SYSTEM PASSES. TIME HEIGHTS ALSO SHOW BEST FORCING AT 00Z THROUGH
ABOUT 06Z AS FORCING ALOFT PASSES. FORECAST SOUNDINGS SHOW DEEP
SATURATION. THUS WILL TREND TOWARD 100 POPS FOR MOST AREAS. ALONG
WITH TEMPS WARMER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND RAIN.
TIME HEIGHT SECTIONS SHOW FORCING ENDING QUICKLY ON SUNDAY
MORNING AS THE THE GFS AND NAM DEPICT THE SHORT WAVE ALOFT EXITING
QUICKLY. SOME TIME HEIGHTS CONTINUE TO SHOW SATURATED LOWER LEVELS
AND FORECAST SOUNDINGS SHOW A LAYER OF LOWER LEVEL CLOUD LINGERING
THROUGH THE DAY WITH DRY AIR ALOFT. MEANWHILE AT THE SURFACE...LOW
PRESSURE IS EXPECTED TO EXIT INDIANA AND PUSH TOWARD NORTHEAST
OHIO...KEEPING WEAK CYCLONIC FLOW IN PLACE ACROSS THE AREA ALONG
WITH COLD AIR ADVECTION. GIVEN THE LOSS OF FORCING...HEAVIER RAINS
SHOULD END ON SUNDAY RATHER QUICKLY...BUT GIVEN THE CYCLONIC FLOW
AND LOWER LEVEL CLOUDS...A FEW VERY LIGHT SHOWERS OR DRIZZLE
CANNOT BE RULED OUT. WILL TREND POPS AT OR BELOW
MAVMOS...ESPECIALLY ACROSS THE WEST WHERE FORCING IS LOST THE
SOONEST. AS FOR TEMPS WILL TREND AT OR BELOW MAVMOS GIVEN THE
EXPECTED CLOUD AND COOL NORTH WINDS.
ON SUNDAY NIGHT INTO MONDAY...THE GFS AND NAM SUGGESTS DRY...NW FLOW
IN PLACE ALOFT. MEANWHILE AT THE SURFACE...A LARGE AREA OF HIGH
PRESSURE IN THE WAKE OF THE DEPARTING LOW WILL BE PLACE ACROSS
THE GREAT LAKES...PROVIDING A COOL NORTHEAST FLOW OF DRY
CONTINENTAL FLOW TO INDIANA. FORECAST SOUNDINGS SHOW A DRY COLUMN
IN PLACE ON SUNDAY NIGHT THROUGH MONDAY. MEANWHILE...GOOD
SUBSIDENCE IS SEEN IN THE MIDDLE LEVELS. THUS WILL TREND TOWARD AS
DRY FORECAST DURING THIS PERIOD. AS FOR TEMPS...GIVEN THE COOL
NORTHEAST FLOW...A BLEND OF THE MAVMOS AND METMOS SHOULD WORK NICELY.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
ISSUED AT 229 AM EDT SAT MAY 30 2015
ENSEMBLES IN GOOD AGREEMENT EARLY IN THE EXTENDED IN DEVELOPING A
CUTOFF LOW OVER THE GULF COAST STATES...WITH RIDING BUILDING OVER
THE TOP OF THE CUTOFF ACROSS THE OHIO VALLEY. BY LATE NEXT
WEEK...THERE ARE SOME DIFFERENCES AS TO THE EVENTUAL TRACK OF THIS
CUTOFF. MOST OF THE ENSEMBLES DRIFT THIS CUTOFF SLOWLY EAST INTO THE
SOUTHEAST PARTS OF THE COUNTRY...WHILE A FEW MEMBERS LIFT THIS
FEATURE NORTH INTO THE OHIO VALLEY BY NEXT FRIDAY.
THERE SHOULD BE LITTLE THREAT FOR PRECIPITATION FOR MOST OF THIS
PERIOD AS UPPER RIDGE BUILDS OVERHEAD. WILL GO WITH A DRY FORECAST
FROM TUESDAY THROUGH THURSDAY. WILL KEEP CHANCE POPS IN THE FORECAST
FOR NEXT FRIDAY TO COVER THE POSSIBILITY OF THE NORTHWARD TRACK OF
THE UPPER LOW. A POTENTIAL SHORT WAVE MOVING OVER THE UPPER GREAT
LAKES LATE NEXT WEEK MAY ALSO ENHANCE POPS BY NEXT FRIDAY.
&&
.AVIATION /DISCUSSION FOR 301800Z TAF ISSUANCE/...
ISSUED AT 1249 PM EDT SAT MAY 30 2015
SCATTERED THUNDERSTORMS CAN BE EXPECTED AT THE SITES OFF AND ON
THROUGH THE AFTERNOON/EVENING HOURS. OUTSIDE OF STORMS MAINLY VFR
CONDITIONS...WITH IFR OR LOWER AT TIMES IN THE STORMS. CHANCES FOR
SHOWERS AND STORMS WILL CONTINUE UNTIL AFTER THE SYSTEM MOVES
THROUGH DURING THE OVERNIGHT HOURS. HIGH CONFIDENCE ON SCATTERED
COVERAGE OF THUNDERSTORMS DURING THE NEXT 6 HOURS...WITH LESSER
CONFIDENCE THAT THERE WILL STILL BE THUNDER LATER TONIGHT AND NOT
JUST RAIN. WITH THE SURFACE LOW MOVING OVER THE SITES OVERNIGHT ALSO
EXPECT TO SEE CEILINGS DROP AND COULD HAVE SOME VISIBILITY ISSUES AS
WELL. LOW CEILINGS LIKELY TO PERSIST THROUGH AT LEAST MIDDAY SUNDAY.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...PUMA
NEAR TERM...PUMA/MK
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...CP
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 30, 9:25 AM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 AM EDT SAT MAY 30 2015
INZ021-028>031-035>049-051>057-060>065-067>072-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1025 AM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF
THE STORMS COULD PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING.
AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. HEAVY RAIN IS ALSO
POSSIBLE...MAINLY TONIGHT AND NORTH OF INTERSTATE 70. CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORM.
HAZARDS: HEAVY RAIN...DAMAGING WINDS...ISOLATED TORNADOES...CLOUD
TO GROUND LIGHTNING.
TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND
LIGHTNING TODAY AND TONIGHT.
DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN
PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE
INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE
RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE
FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE
POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM.
DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA
ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY
WEATHER THROUGH MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE SATURDAY AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
In the hours before
Local storm report, May 30, 10:11 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM RAIN WINDFALL 40.36N 85.96W
05/30/2015 TIPTON IN PUBLIC
0.41 INCHES FROM HEAVY DOWNPOUR
&&
CPSpecial weather statement, May 30, 11:43 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EDT SAT MAY 30 2015
INZ037-039-046-047-054-301730-
BOONE-HAMILTON-HENDRICKS-MARION-MORGAN-
1243 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...WESTERN MARION AND MORGAN COUNTIES
UNTIL 130 PM EDT...
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 18 MILES NORTH OF
BLOOMINGTON...MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BETHANY AND CENTERTON AROUND 1250 PM EDT...
BROOKLYN...LAKE HART...WAVERLY AND MONROVIA AROUND 1255 PM EDT...
MOORESVILLE AROUND 100 PM EDT...
CAMBY AND PLAINFIELD AROUND 105 PM EDT...
INDIANAPOLIS INT'L AIRPORT AROUND 110 PM EDT...
AVON AROUND 115 PM EDT...
SPEEDWAY...CLERMONT AND MONUMENT CIRCLE AROUND 120 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3994 8602 3963 8619 3963 8625 3951 8625
3934 8634 3934 8637 3939 8657 4002 8632
TIME...MOT...LOC 1643Z 199DEG 36KT 3945 8642
KOCHEvent by event
8 thunderstorm wind, 4 flash flood, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- May 30, 12:21 PM EST
- Where
- Marion County, 0.53 mi W of Indianapolis Intl Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.720, -86.290
The observing station at the Indianapolis International Airport measured a 58 mph thunderstorm wind gust.
Thunderstorm Wind, Marion
- When
- May 30, 12:26 PM EST
- Where
- Marion County, 0.53 mi W of Indianapolis Intl Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.720, -86.290
ASOS at the Indianapolis International Airport reported another thunderstorm wind gust measured at 58 mph.
Thunderstorm Wind, Martin
- When
- May 30, 3:45 PM EST
- Where
- Martin County, 1.11 mi NW of Loogootee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -86.916
A large tree was snapped 10 feet above the base along Highway 231 at Butcher Avenue due to damaging thunderstorm wind gusts. Several other trees were down throughout the city. Some vehicles were damaged from falling tree. Power was out to the entire city.
Hail, Boone
- When
- May 30, 3:48 PM EST to 3:50 PM EST
- Where
- Boone County, 1.24 mi S of Whitestown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.982, -86.353
Thunderstorm Wind, Madison
- When
- May 30, 4:35 PM EST
- Where
- Madison County, 1.13 mi NW of Bloomer
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.091, -85.786
A barn and two houses sustained roof damage near the intersection of County Roads 600 West and 100 South due to damaging thunderstorm wind gusts. Also, three trees were downed...including one on a car.
Flash Flood, Madison
- When
- May 30, 5:00 PM EST to 7:00 PM EST
- Where
- Madison County, 0.77 mi SSW of Ingalls
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.960, -85.805
Several inches of water was flowing over a roadway near Meridian Street.
Flash Flood, Hamilton
- When
- May 30, 5:02 PM EST to 7:00 PM EST
- Where
- Hamilton County, 3.56 mi E of Clarksville
- Cause
- Heavy Rain
- Property damage
- $6,000
- Crop damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.022, -85.854
The westbound lane of Highway 38 was underwater about half a mile west of Highway 13. Several inches of flowing water is also going over some driveways. Heavy thunderstorm rainfall was the cause of the flooding.
Flash Flood, Madison
- When
- May 30, 5:20 PM EST to 7:00 PM EST
- Where
- Madison County, 3.5 mi NW of Ingalls to 3.39 mi NW of Ingalls
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 40.008, -85.843
The northbound lane of State Route 13, one mile north of Interstate 69, was impassable due to thunderstorm heavy rainfall.
Flash Flood, Madison
- When
- May 30, 5:20 PM EST to 7:15 PM EST
- Where
- Madison County, 1.22 mi NE of Edgewood to 1.17 mi NE of Edgewood
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.110, -85.711
The Anderson Fire Department worked two water rescues in the area of 8th Street and Raible Avenue due to flash flooding caused by heavy thunderstorm rainfall.
Thunderstorm Wind, Knox
- When
- May 30, 5:25 PM EST
- Where
- Knox County, 0.53 mi W of Vincennes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.679, -87.530
A tree limb fell on a power line on Busseron Street due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Johnson
- When
- May 30, 7:30 PM EST
- Where
- Johnson County, New Whiteland
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $200
- Reported by
- Storm Chaser
- Coordinates
- 39.550, -86.100
A three inch diameter tree limb was snapped due to strong thunderstorm wind gusts. This was reported by BAM Chase.
Thunderstorm Wind, Marion
- When
- May 30, 7:45 PM EST
- Where
- Marion County, 3.34 mi S of New Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.652, -86.030
A 30-inch diameter tree was blown over onto part of a fence near the intersection of Stop 11 and Shelbyville Roads due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- May 30, 7:45 PM EST
- Where
- Marion County, 2.35 mi S of New Bethel
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NWS Employee
- Coordinates
- 39.666, -86.023
A few trees were knocked down in a subdivision near the intersection of Franklin and Southport Roads due to damaging thunderstorm wind gusts. A trampoline was blown over causing some minor damage to a house and a few vehicles.
Tornado, Marion
- When
- May 30, 7:47 PM EST to 7:48 PM EST
- Where
- Marion County, 1.49 mi N of Beech Grove to 1.67 mi NW of Five Pts
- Rating
- EF1
- Path length
- 0.28 mi
- Path width
- 40 yd
- Property damage
- $49,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.742, -86.077
An EF-1 tornado, with winds estimated at 90 mph, briefly touched down near the intersection of Southeastern and Irvington Avenues. Significant garage damage occurred to two homes and one automobile was stacked on top of another. Numerous trees were downed as well. A power pole was downed as well as a gazebo that was picked up and tossed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580283, 580290, 580368, 580369, 580379, 581685, 581689, 581708, 581759, 580384, 580634, 580909, 580921, 581681.